Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 48, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 22, 2017, 5:23 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 5:23 PM EDT (21:23 UTC)
- Expired
- May 22, 2017, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
818 WHUS71 KCLE 222123 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 523 PM EDT MON MAY 22 2017 LEZ147>149-230100- /O.NEW.KCLE.SC.Y.0048.170522T2123Z-170523T0100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 523 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...WEST WINDS 15 TO 25 KNOTS BECOMING SOUTH THIS EVENING AND DIMINISHING TO 5 TO 15 KNOTS. * WAVES/SEAS...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 22, 3:51 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 22, 3:51 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 PM EDT Mon May 22 2017
.SYNOPSIS...
High pressure over the Ohio Valley will move off the east coast
on Tuesday. The next storm system will slowly move from the
Mississippi Valley across the Great Lakes Wednesday and
Thursday. High pressure will build in briefly Friday into
Saturday but another cold front is due this weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure at the surface is progged to slide off to the east
tonight. Winds will likely become light and variable although the
south wind may continue 4-6 knots near the lakeshore. We will start
with a little cirrus and there will likely be a tendency for the
cirrus to increase. Some altocumulus will likely develop across
northwest Ohio before daybreak as a short wave rounds the bottom of
the trough and heads toward the central Great Lakes.
Given the lighter winds and patchy high clouds, we should have
enough radiational cooling tonight to get relatively chilly.
Forecast lows will range from the mid 40s in the cooler spots (with
some low 40s eastern Erie and Crawford Counties PA) to around 50
elsewhere.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
The short wave should track across the central Great Lakes on
Tuesday. There has been a trend among most of the models to lower
the shower threat across northwest Ohio for Tuesday. The air mass is
relatively dry and stable. The only thing that makes me nervous is
that we will be in the right entrance region of the jet on Tuesday
but I suspect that we would see a little virga rather than rain with
varying amounts of mid and high clouds. With 850 mb temps about 9-
10C and at least partial sunshine, we should be good for highs in
the lower to mid 70s.
The models are in surprisingly good agreement with the upper
features of the developing storm system midweek. A strong short
wave will carve the trough deeply into the Mississippi Valley on
Wednesday. The jet on the east side of the trough is
essentially progged to couple with the jet across the Great
Lakes. A broad area of upward motion will likely develop from
the lower Ohio Valley to the lower Great Lakes. A surface low
will develop within this zone and drift north until it gets
stacked within the upper trough and stalls. Not sure how fast
the showers will spread east but there certainly seems a good
chance for showers across northwest and north central Ohio. Will
also mention thunder. Instability will probably not be too
impressive but with the strong upward motion this time of year
there will probably be at least some embedded thunder. High
temperatures depend on how quickly the rain develops. Will have
higher forecast highs across NE OH and NW PA where the showers
will take longer to develop.
By Thursday, the upper low/trough is progged to be overhead.
Showers will likely be more random. There could be a dry slot
but it is too early to try and get that specific with the
forecast. High temperatures will likely be in the 60s. Lower 60s
if there are enough showers, mid/upper 60s with enough dry
time.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Active pattern setting up with waves through every couple of
days. Forecast problem is the timing since ECMWF and GFS
continue to differ on timing of the systems. Both models has
system exiting the area Friday with some lingering showers in
the East. After that models diverge. The ECMWF has next low
moving across Southern Ohio Saturday with the second wave moving
across the forecast area on Sunday. The GFS has the same trend
but the models is 6-8 hours faster. Leaned toward the slower
ECMWF simply because models have been a little fast on the
timing of the systems recently.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
VFR conditions will continue through the forecast period. Last
remaining VFR stratus deck in the east will gradually scatter
out from the west as 850MB ridge builds in tonight. Breezy west
winds 15-25kt will diminish toward sunset.
OUTLOOK...Non-VFR possible Tuesday night through Thursday in
showers and TSRA.
&&
.MARINE...
Winds are slowly diminishing as the surface ridge moves into the
Upper Ohio Valley.
Cold front has moved through most of Lake Erie early this morning,
with westerly winds from the western basin east through about Erie.
West southwest flow will increase across the lake through the day in
the 15-20 knot range before tapering off late this afternoon into
this evening from west to east. Winds will become southerly 10 knots
or less tonight becoming easterly Tuesday as low pressure pulls
northeast away from the Great Lakes and high pressure moves quickly
east across the region. Flow will be 10 knots or less through
Tuesday night, but will increase a bit out of the north Wednesday
and low pressure deepens and moves north across the lake by
Wednesday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 9 PM EDT this evening for OHZ012-
089.
PA...Beach Hazards Statement until 9 PM EDT this evening for PAZ001.
MARINE...Small Craft Advisory until 9 PM EDT this evening for
LEZ147>149.
&&
SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Kosarik
LONG TERM...DJB
AVIATION...DJB
MARINE...DJBHazardous weather outlook, May 22, 3:55 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 PM EDT Mon May 22 2017 LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033- 036>038-047-PAZ002-003-232000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 355 PM EDT Mon May 22 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-232000- Lake-Ashtabula Lakeshore-Northern Erie- 355 PM EDT Mon May 22 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:03 PM EDT | Special Weather Statement | CLE | Knox | 42 min |
| May 22, 8:19 AM EDT | Small Craft Advisory | CLE | 8 hr | |
| May 22, 9:01 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 11 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.